Alert archive / Wisconsin / Beach Hazards Statements in 2023
Beach Hazards Statement 1, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jun 10, 2023, 3:56 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jun 10, 2023, 11:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2023, 3:56 PM CDT (20:56 UTC)
- In effect from
- Jun 10, 2023, 11:00 PM CDT
- Expired
- Jun 11, 2023, 7:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WHUS43 KGRB 102056 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 356 PM CDT Sat Jun 10 2023 WIZ022-040-050-110500- /O.NEW.KGRB.BH.S.0001.230611T0400Z-230612T0000Z/ Door-Kewaunee-Manitowoc- 356 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM CDT THIS EVENING THROUGH SUNDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 11 PM CDT this evening through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
721 WHUS43 KGRB 110220 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 920 PM CDT Sat Jun 10 2023 WIZ022-040-050-111030- /O.CON.KGRB.BH.S.0001.230611T0400Z-230612T0000Z/ Door-Kewaunee-Manitowoc- 920 PM CDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee, and Manitowoc Counties. * WHEN...Through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
155 WHUS43 KGRB 110807 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 307 AM CDT Sun Jun 11 2023 WIZ022-040-050-111615- /O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/ Door-Kewaunee-Manitowoc- 307 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kurimski
088 WHUS43 KGRB 111548 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1048 AM CDT Sun Jun 11 2023 WIZ022-040-050-120000- /O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/ Door-Kewaunee-Manitowoc- 1048 AM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
893 WHUS43 KGRB 112007 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 307 PM CDT Sun Jun 11 2023 WIZ022-040-050-120000- /O.CON.KGRB.BH.S.0001.000000T0000Z-230612T0000Z/ Door-Kewaunee-Manitowoc- 307 PM CDT Sun Jun 11 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee, and Manitowoc Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:54 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 10, 3:54 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 354 PM CDT Sat Jun 10 2023 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 354 PM CDT Sat Jun 10 2023 The continuation of scattered showers and thunderstorms across central and east-central WI through this evening is the main focus from this forecast period. This evening and tonight...A cold front has slowed its movement south, briefly stalling over central and east-central WI this afternoon. Meanwhile, an area of afternoon cu led to the development of a broken line of showers and thunderstorms in central and east- central WI. A strip of 600 to 800 J/kg of MUCAPE and PWATs of 1 to 1.25 inches were observed in the convection area, with 25 to 30 kts of deep-layer shear. These CAPE and shear values would indicate small hail and gusts up to 40 mph. Where the stronger thunderstorms occur, measurable rainfall of around 0.50 inches will be possible. More stable air will remain across far northern WI this evening and hinder any shower activity. As the evening goes on, the loss of diurnal heating will shut off the thunderstorm potential in central and east-central WI. However, CAMs are in decent agreement with scattered showers continuing through much of tonight, while slowly dropping south with the front. Clouds will gradually clear from north to south later tonight, but breezy northeast winds will prevent temperatures from dropping off significantly. Low temperatures will range from the low 40s to low 50s. Sunday...Cooler and drier conditions are expected behind the departing front, with highs in the 60s. If may feel even cooler due to the continued breezy northeast winds, gusting to 20 mph. .LONG TERM...Sunday Night Through Saturday Issued at 354 PM CDT Sat Jun 10 2023 Jet streaks rotating around an upper low over the Northern Great Lakes will bring cloudy skies, cooler temperatures and a chance of rain, especially across the eastern part of the forecast area Monday night through Tuesday. Another jet streak could produce scattered showers or thunderstorms Wednesday afternoon. Upper ridging approaches from the Plains States as an upper trough moves across the Pacific Northwest. A Hudson Bay high will move into the Northern Great Lakes as the upper ridge approaches. This will bring mostly dry and slightly cooler than normal weather Thursday through Saturday. && .AVIATION...for 18Z TAF Issuance Issued at 1259 PM CDT Sat Jun 10 2023 Light rain showers moved south across the region through late this morning associated with a cold front. Meanwhile, a stratus layer with MVFR cigs moved into north-central WI, and afternoon cu began to develop elsewhere. Scattered showers and a few thunderstorms are expected to develop and move across the central and east-central WI TAF sites this afternoon. MVFR cigs and vsbys are likely to occur within the strongest storms. Scattered showers with MVFR cigs will continue across the central and east-central WI TAF sites into tonight, while clearing occurs across the north. North to northeast winds will increase this afternoon from north to south into this evening with gusts mainly between 15 and 20 kts. The breezy north to northeast winds will continue into Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 11 PM CDT this evening through Sunday evening for WIZ022-040-050. && SHORT TERM.....Kruk LONG TERM......RDM AVIATION.......Kruk
Hazardous weather outlook, Jun 10, 3:21 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 321 PM CDT Sat Jun 10 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 321 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms along and south of Highway 29 through this evening. Severe weather is not expected. There is a high swim risk for beaches along Lake Michigan tonight as waves increase, resulting in rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a high swim risk for beaches along Lake Michigan on Sunday due to dangerous waves and rip currents. There is a chance of thunderstorms Tuesday afternoon in Eastern Wisconsin, and then again across the region Wednesday afternoon. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-112030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 321 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms mainly south of Sturgeon Bay through this evening. A Small Craft Advisory is in effect tonight for gusty north to northeast winds and building waves. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory continues Sunday for gusty north to northeast winds and large waves. There is a chance of thunderstorms Tuesday and Wednesday afternoon. Kruk/RDM
In the hours before
Special weather statement, Jun 10, 1:46 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Green Bay WI 146 PM CDT Sat Jun 10 2023 WIZ020-022-030-031-035>040-073-074-102000- Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Southern Marinette County-Southern Oconto County- 146 PM CDT Sat Jun 10 2023 ...THUNDERSTORMS FORMING OVER CENTRAL AND EAST CENTRAL WISCONSIN... A broken line of thunderstorms stretched from Abbotsford to Mosinee to Shawano at 145pm. The activity was along a cold front moving slowly south across the area. Pea size hail and wind gusts to 30 mph are possible. Lightning is the biggest hazard from the storms, so find shelter if outdoors and thunderstorms approach. RDM
Special weather statement, Jun 10, 3:16 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT Sat Jun 10 2023
WIZ038-039-102100-
Outagamie WI-Brown WI-
316 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Brown
and northeastern Outagamie Counties through 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, or 13 miles northwest of Green Bay, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Bay, Pulaski, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Allouez, Hobart and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4435 8824 4459 8830 4459 8825 4465 8824
4466 8824 4467 8820 4468 8817 4468 8814
4448 8790
TIME...MOT...LOC 2015Z 332DEG 10KT 4461 8822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KLJSpecial weather statement, Jun 10, 3:20 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 PM CDT Sat Jun 10 2023
WIZ030-031-035>038-102115-
Waupaca WI-Shawano WI-Outagamie WI-Wood WI-Marathon WI-Portage WI-
320 PM CDT Sat Jun 10 2023
...Thunderstorms will impact portions of Wood, Portage, southern
Marathon, Waupaca, northern Outagamie and Shawano Counties through
415 PM CDT...
At 319 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Navarino Wildlife Area to 6 miles southwest of
Marshfield. Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Shawano, Marshfield, New London,
Clintonville, Mosinee, Spencer, Whiting and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4487 9032 4482 8835 4439 8825 4440 9032
TIME...MOT...LOC 2019Z 352DEG 12KT 4462 8851 4461 9028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:11 AM CDT | Small Craft Advisory | GRB | 40 hr | |
| Jun 10, 3:16 PM CDT | Special Weather Statement | GRB | Brown | 44 min |
| Jun 10, 3:20 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Shawano, Waupaca, Wood | 55 min |
| Jun 10, 4:19 PM CDT | Special Weather Statement | GRB | Brown, Outagamie, Portage, Shawano, Waupaca, Wood | 41 min |
| Jun 10, 5:04 PM CDT | Special Weather Statement | GRB | Waushara | 56 min |
Nearby
Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.